Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Diagnosed with scoliosis, stenosis and kyphosis after taking prednisone for years. Can not go for surgery. What else can be done?

I had taken prednisone for years and just recently it caused me major problems with my back including a break. I since have been diagnosed with stenosis , scoliosis and kyphosis . I wear a turtle style brace for it most of all the day while up or a small wrap around one. I tried physical therapy but this did not help. Of course it probably goes without saying i am disabled. Also if the truth be told i still must use prednisone pills on occassion for asthma because it is the only thing to help when it gets that bad and i use advair as one of the spray s i use. I am not a cantidate for surgey. Is there anything else i can do? I also suffer with chronic fatigue.
Asked On : Wed, 27 Mar 2013
Answers:  1 Views:  111
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician, Neurology 's  Response
This is certainly the effect of long duration treatment with steroids where your bones have become this- osteoporotic and the best way I must suggest is to undergo bone densitometry (DXA) scan. A high Z score and low T score need treatment also. Once diagnosed there are treatment available to increase the bone density- I could suggest you to take regular calcium 500 mg/day and also Bifosa 10 mg tablet/day for three months; dosage adjustment may be needed depending upon the improvement, later. In the mean time, talk your your asthma doctor about the possibility of maintaining prednisone to a minimum dose possible.
Answered: Sun, 7 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor